My only way to cope with my autism is to use dissociation. I only started getting this two years ago and as most of the research I did said that its over a stressful time I thought it was because of my mum getting a new job. But I have an under active thyroid and I then did more research and found out that the pills I was taking (levothyroxin) could cause dissociation. Recently over the Xmas break I have been out of routine and so have been forgetting to take my pill. Cos of this I have been having angry meltdowns increased anxiety and heavy mood swing which since taking the pill to dissociate out I haven't. I'm now back on them and have return to a more neurotypical person. With dissociation I feel like I'm in a dream and often can't remember or have no idea what people are really saying to me, to some the is a very bad mental illness but to me it makes me better and it is the only way for me to cope. What do you guys think should I get this checked out and stopped when I'm a better person with it ? Does anybody else have this I'm so confused and really need some answers? Love Lily xxxx
I’m top end Aspergers / HFA and also have an under active thyroid, hence take levrothyroxine. I have disassociation most of the time regardless of my pill taking levels. I suspect that there is a bit of cause and effect going on as the half life of leveothyroxine is six weeks so your body would not notice until early February whether you had taken your pill or not. It is possible though that you are not on a high enough dosage, or possibly the opposite, hence your sensitivity. It would be worth thinking about your other thyroid symptoms and their status, as symptoms are more informative than the blood test in my opinion for the thyroid, and whether they have varied as well.
I can’t help thinking that the changes may not be pill related but time of year and you’ve made a logical, but potentially incorrect, linkage with your pill taking routine, particularly if it is part of a larger morning ritual. I know that doing things in a different order can throw me off course for hours, so it could be as simple as that.
If, however, your thyroid symptoms have varied as well then worth speaking to your pharmacist as to whether a GP appointment might be a good idea.
Sorry to be stupid but I didn't understand half of what u said lol can u please tell me more about ur dissociation like when it started how long uve had it for did u go to the Dr and get medication for it and do u find urself able to cope better with or without dissociation thanks xx
I can and I can’t. I only realised I had issues with disassociation shorty before my diagnosis and haven’t really thought about it. I do not take any medication for it, as I take not autism medications whatsoever. I’ve only just been diagnosed at age 44, so I am who I am and I’m not about to take meds that change me as the areas where I have difficulties drugs won’t help. My disassociation has been with me as long as I can remember but varies dependent on my stress levels etc.
How did you come to be diagnosed with an under active thyroid? What symptoms did you have at the time?
What I’m suggesting is that the levels of disassociation varies with stress or the thought of stress rather than with whether you have taken your levithyroxine. Rather than the link you’ve made as thyroxine is slow and not fast acting.
How can it be due to stress when I have it every day does this mean that every day is stressful for me so confused
You said your disassociation went away in the run up to Christmas and instead you got angry etc. Hence I’m suggesting the change was brought on by stress and that yes, the disassociation May, like mine, always be present but at varying levels.